Author Topic: Skin pigment loss from eczema?  (Read 15523 times)

0 Members and 1 Guest are viewing this topic.

Offline Amies

  • Registered member
  • *
  • Posts: 3
  • Gender: Female
Skin pigment loss from eczema?
« on: Monday August 03, 2009, 01:06:55 PM »
Hi there,

I am new to this site and am really glad I stumbled upon it last week as I am stressing out over my eczema!

I have had eczema since I was about 12 (now 21), first of all I kept getting impetigo on my upper lip and cheek and this kept happening no matter what I did. We finally had a doctor say that the most likely cause for the impetigo was that I had sore eczema that went untreated, and when it cracked got infected. So anyway that cleared up after treatment and I was just left with eczema...

My eczema started appearing all over my body, worse affected my arms and side of my mouth. As with everyone that suffers from eczema, I tried every cream going in the following years, all herbal remedies, steroid creams, moisturisers etc. I have now come to the conclusion that the less variety of creams, the less sore it becomes and now stick to using aqueous cream in the shower, Vaseline, and Betnovate when it becomes very sore.

The problem I now have is, I have lots of patches on my arms where I have eczema / have had eczema, which are white as if they have completely lost pigmentation. I am very worried I wont get it back and that maybe the Betnovate cream has caused this damage. Even on the patches that the eczema has not been for a while, still feel itchy and tingley and sometimes quite stingy which really confuses me as it looks as though the eczema is not there but the white patch still feels like eczema...

I have no idea what to do, and went on holiday a couple of months ago (which usually is great as the sun has always really helped my eczema) but when I sat in the sun, my red eczema died down alot but I was left with a tan with lots of different sized white patches! Sometimes I get someone I know laugh and say "wow you messed up that fake tan didn't you your really patchy!" and I just get really embarrassed.

I just wondered if anyone else has had this problem or heard of it before because I really cant find anything regarding this on the internet and am stuck as for what to do now! I know its not as bad as it could be, and has been, but its a real confidence knocker when going out socially or wearing short sleeves to work and things.

I would really appreciate any replies or suggestions.  :)

Thanks very much...

Offline itchychick

  • Global Moderator
  • Peachy Sunshine
  • *
  • Posts: 3889
  • Gender: Female
Re: Skin pigment loss from eczema?
« Reply #1 on: Tuesday August 04, 2009, 10:12:53 PM »
Hi Amies (welcome to the forum!)

I'm nor sure what this is you are experiencing, but I'm wondering if in fact you could have two skin conditions going on at the same time?  It would be worth seeing a dermatologist though...

The other possibility is that the white areas are actually scar tissue, which doesn't suntan the way  normal skin does.  Good luck in getting some answers.

Offline Amies

  • Registered member
  • *
  • Posts: 3
  • Gender: Female
Re: Skin pigment loss from eczema?
« Reply #2 on: Wednesday August 05, 2009, 12:23:09 PM »
Thanks for your advice, I think your right and I will make an appointment with my doctor to be referred to a dermatologist. I am worried it might be vitiligo...

Hopefully if it is scar tissue a bit of Bio-oil will help...?! I shall try it and see. Thanks.

Offline skinurghs

  • Junior Member
  • **
  • Posts: 56
    • Diary of an Eczema Suffer
Re: Skin pigment loss from eczema?
« Reply #3 on: Friday August 07, 2009, 05:12:53 PM »
Hi Amies - saw this about Pityriasis alba and wondered if this looks similiar to what you've got
http://www.dermnetnz.org/dermatitis/pityriasis-alba.html
Positive action, positive thoughts, positive healing

Offline Amies

  • Registered member
  • *
  • Posts: 3
  • Gender: Female
Re: Skin pigment loss from eczema?
« Reply #4 on: Monday August 10, 2009, 12:22:43 PM »
Hi skinurghs, I have just taken a look at the link and I am amazed as this looks and sounds like exactly what I have got! Thank you so much...hopefully then the patches will return to normal after a while as they say! Thank you again!